Optical coherence tomography in tadalafil-associated retinal toxicity.
Аннотация
PURPOSE: Tadalafil (Cialis) is a potent phosphodiesterase type 5 inhibitor that is widely used to treat erectile dysfunction. Phosphodiesterase-5 inhibitors have long been recognized to cause temporary and minor visual changes.
METHODS
We report for the first time a case of visual disturbances due to reversible damage to the parafoveal photoreceptors following the use of tadalafil. The patient was examined using confocal scanning laser ophthalmoscopy combined with spectral domain optical coherence tomography (OCT).
RESULTS
Spectral domain OCT of the right eye revealed a hyperreflective dense area and the appearance of a serous retinal detachment (SRD). The photoreceptors' internal segment-outer segment (IS-OS) interface was thickened and markedly hyperreflective without distinguishable deposits. The increased hyperreflectivity of the IS-OS interface created a hyporeflective space behind which mimicked the appearance of a SRD. The use of tadalafil was discontinued and the patient examined 2 months later. Spectral domain OCT revealed disappearance of the dense area and the pseudo-SRD. The associated symptoms resolved rapidly with discontinuation of the drug.
CONCLUSIONS
Tadalafil use may be associated with reversible damage to the photoreceptors and corresponding visual symptoms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.